Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Resonance of basis-conjugating automorphism groups

Author: Daniel C. Cohen
Journal: Proc. Amer. Math. Soc. 137 (2009), 2835-2841
MSC (2000): Primary 20F28; Secondary 14M12, 20J06
Published electronically: February 16, 2009
MathSciNet review: 2506439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the structure of the first resonance variety of the cohomology ring of the group of automorphisms of a finitely generated free group which act by conjugation on a given basis.

References [Enhancements On Off] (What's this?)

  • 1. R. Bieri, W. D. Neumann, R. Strebel, A geometric invariant of discrete groups, Invent. Math. 90 (1987), 451-477. MR 0914846
  • 2. A. Brownstein, R. Lee, Cohomology of the group of motions of n strings in $ 3$-space, in: Mapping class groups and moduli spaces of Riemann surfaces (Goettingen, 1991 / Seattle, WA, 1991), pp. 51-61, Contemp. Math. 150, Amer. Math. Soc., Providence, RI, 1993. MR 1234259
  • 3. D. Cohen, A. Suciu, Characteristic varieties of arrangements, Math. Proc. Cambridge Phil. Soc. 127 (1999), 33-53. MR 1692519
  • 4. D. Dahm, A generalization of a braid theory, Ph.D. Thesis, Princeton Univ., 1962.
  • 5. A. Dimca, S. Papadima, A. Suciu, Topology and geometry of cohomology jumping loci, Duke Math. J., to appear. arXiv:0902.1250
  • 6. M. Falk, Arrangements and cohomology, Ann. Combin. 1 (1997), 135-157. MR 1629681
  • 7. D. Goldsmith, The theory of motion groups, Michigan Math. J. 28 (1981), 3-17. MR 0600411
  • 8. C. Jensen, J. McCammond, J. Meier, The integral cohomology of the group of loops, Geom. Topol. 10 (2006), 759-784. MR 2240905
  • 9. J. McCool, On basis-conjugating automorphisms of free groups, Canad. J. Math. 38 (1986), 1525-1529. MR 0873421
  • 10. J. Meier, L. VanWyk, The Bieri-Neumann-Strebel invariants for graph groups, Proc. London Math. Soc. (3) 71 (1995), 263-280. MR 1337468
  • 11. L. Orlandi-Korner, The Bieri-Neumann-Strebel invariant for basis-conjugating automorphisms of free groups, Proc. Amer. Math. Soc. 128 (2000), 1257-1262. MR 1712889
  • 12. S. Papadima, A. Suciu, Algebraic invariants for right-angled Artin groups, Math. Ann. 334 (2006), 533-555. MR 2207874
  • 13. S. Papadima, A. Suciu, Bieri-Neumann-Strebel-Renz invariants and homology jumping loci, preprint, 2008. arXiv:0812.2660
  • 14. S. Yuzvinsky, Orlik-Solomon algebras in algebra and topology, Russian Math. Surveys 56 (2001), 293-364. MR 1859708

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F28, 14M12, 20J06

Retrieve articles in all journals with MSC (2000): 20F28, 14M12, 20J06

Additional Information

Daniel C. Cohen
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803

Received by editor(s): November 17, 2008
Published electronically: February 16, 2009
Additional Notes: The author was partially supported by National Security Agency grant No. H98230-05-1-0055
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society